Alert archive / Indiana / River Flood Warnings in 2018

River Flood Warning 312, NWS Indianapolis, IN

December 15, 2018Johnson County, Indiana

NWS Indianapolis, IN issued this river flood warning at Dec 15, 2018, 10:54 PM EST for Johnson County, Indiana. It took effect at Dec 15, 2018, 11:55 PM EST. It was in force for 15 hr.

The area

The outline as issued.

The facts

Issued
Dec 15, 2018, 10:54 PM EST (03:54 UTC)
In effect from
Dec 15, 2018, 11:55 PM EST
Expired
Dec 16, 2018, 2:48 PM EST
In force
15 hr
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Flood severity
Minor

County Johnson County, IN

The radar

The Indianapolis radar (KIND), 39 km from the middle of the area, began a volume at 03:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Youngs Creek at Amity (AMTI3).

Action stage
5 ft
Minor stage
7 ft
Moderate stage
10 ft
Major stage
14 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03362000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

303 
WGUS43 KIND 160354
FLWIND
Flood Warning
National Weather Service Indianapolis IN
1054 PM EST Sat Dec 15 2018

...The National Weather Service in Indianapolis has issued a Flood 
Warning for portions of the following waterways in central and 
southern Indiana...

  Youngs Creek...

.Lowland flooding will begin to develop around midnight in Johnson 
County in the vicinity of Amity on Youngs Creek as a result of 
plentiful rainfall since Friday night.  Significant flooding is not 
expected.  The flood crest is expected to occur by late Sunday 
afternoon and be less than one foot above flood stage.

Flooding will likely affect many to most low lying areas.


Precautionary/Preparedness Actions...

Motorists should never drive into flood water. Turn around and go 
another way. Keep children away from flooded areas. Recreational and 
agricultural interests should remain alert to changing river 
conditions.

For detailed flood information go to weather.gov/ind on the web and 
click on rivers and lakes.



INC081-160454-
/O.NEW.KIND.FL.W.0312.181216T0455Z-181217T1430Z/
/AMTI3.1.ER.181216T0455Z.181216T1600Z.181217T0830Z.NO/
1054 PM EST Sat Dec 15 2018

The National Weather Service in Indianapolis has issued a 

* Flood Warning for 
  the Youngs Creek at Amity.
* until Monday morning.
* At 10:15 PM Saturday the stage was 6.8 feet.
* Flood stage is 7.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this evening and continue to 
  rise to near 7.5 feet by Sunday morning.  It will fall below flood 
  stage by late Sunday night.
* At 7.0 feet...Youngs Creek at flood stage.  Most low areas along 
  creek are flooded.   Approaches to CR 400S bridge over Youngs Creek
  begin to flood.

&&

LAT...LON 3945 8602 3943 8599 3938 8598 3937 8602
      3942 8602 3945 8605             

$$
2 follow-up statements
272 
WGUS83 KIND 160357
FLSIND
Flood Statement
National Weather Service Indianapolis IN
1057 PM EST Sat Dec 15 2018

...A Flood Warning continues for portions of the following waterways 
in Indiana...

  East Fork White River...Wabash River...White River...Youngs Creek...


.Lowland flooding will begin to develop during the rest of the 
weekend in southern Indiana along the East Fork White, White, and 
Wabash Rivers...and on Youngs Creek in central Indiana...as a 
result of rainfall that was most concentrated in southern Indiana. 
Radar estimates as of this evening indicate 1 to 2 inches fell, with 
isolated amounts around 3 inches.  Significant flooding is not 
expected.  Flood crests are expected to be up to four feet above 
flood stage and not end until as late as Saturday, December 22.

Flooding will affect some local and state roads, agricultural 
land, and some river parks and/or cabins.

Precautionary/Preparedness Actions...

Motorists should never drive into flood water. Turn around and go 
another way. Keep children away from flooded areas. Recreational and 
agricultural interests should remain alert to changing river 
conditions.

For detailed flood information go to weather.gov/ind on the web and 
click on rivers and lakes.



INC071-093-175-170356-
/O.CON.KIND.FL.W.0307.181216T0954Z-181219T1017Z/
/SERI3.1.ER.181216T0954Z.181217T0000Z.181218T2217Z.NO/
1057 PM EST Sat Dec 15 2018

The Flood Warning continues for
  The East Fork White River at Seymour.
* from late tonight to late Tuesday night.
* At  9:45 PM Saturday the stage was 10.2 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late tonight and continue to 
  rise to near 14.9 feet by Sunday evening.  It will fall below flood
  stage by Tuesday afternoon.
* At 15.0 feet...Lowland agricultural flooding in progress.  County 
  road 725 N (near Rockford) floods.  Indiana 258 east of Cortland 
  may flood.  On December 8 2014...about an inch of water flowed over
  Reddington Street near the East Fork White River Bridge as the 
  river crested.

&&

LAT...LON 3905 8583 3886 8599 3877 8613 3879 8620
      3893 8604 3906 8587             

$$

INC081-170356-
/O.CON.KIND.FL.W.0312.181216T0455Z-181217T1430Z/
/AMTI3.1.ER.181216T0455Z.181216T1600Z.181217T0830Z.NO/
1057 PM EST Sat Dec 15 2018

The Flood Warning continues for
  The Youngs Creek at Amity.
* until Monday morning.
* At 10:15 PM Saturday the stage was 6.8 feet.
* Flood stage is 7.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this evening and continue to 
  rise to near 7.5 feet by Sunday morning.  It will fall below flood 
  stage by late Sunday night.
* At 7.0 feet...Youngs Creek at flood stage.  Most low areas along 
  creek are flooded.   Approaches to CR 400S bridge over Youngs Creek
  begin to flood.

&&

LAT...LON 3945 8602 3943 8599 3938 8598 3937 8602
      3942 8602 3945 8605             

$$

INC027-051-083-125-170356-
/O.CON.KIND.FL.W.0308.181216T1003Z-181219T1630Z/
/FREI3.1.ER.181216T1003Z.181217T0600Z.181219T0430Z.NO/
1057 PM EST Sat Dec 15 2018

The Flood Warning continues for
  The White River at Edwardsport.
* from late tonight to Wednesday morning.
* At  7:00 PM Saturday the stage was 10.8 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late tonight and continue to 
  rise to near 17.7 feet by late Sunday night.  It will fall below 
  flood stage by Tuesday evening.
* At 17.5 feet...Flooding closes Old Vincennes Road.  High water 
  crosses SR 358 on the Daviess County side just west of the levee.  
  Flooding begins to affect higher bottomlands.  Residential property
  of river cabins begins to flood.

&&

LAT...LON 3885 8712 3877 8723 3855 8723 3855 8726
      3879 8729 3887 8715             

$$

ILC185-INC027-051-083-125-170356-
/O.CON.KIND.FL.W.0309.181216T0907Z-181222T1200Z/
/PTRI3.1.ER.181216T0907Z.181218T0600Z.181222T0000Z.NO/
1057 PM EST Sat Dec 15 2018

The Flood Warning continues for
  The White River at Petersburg.
* from late tonight to Saturday December 22.
* At 10:30 PM Saturday the stage was 13.9 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late tonight and continue to 
  rise to near 19.1 feet by Tuesday morning.  It will fall below 
  flood stage by Friday evening.
* At 19.0 feet...Low bottomlands flood and flooding begins on higher 
  bottomlands.  State Road 257 may begin to flood if Shoals gage 
  reading is over 17 feet.  Private levees may be overtopped in many 
  cases.

&&

LAT...LON 3852 8722 3850 8729 3851 8744 3854 8744
      3855 8736 3853 8729 3856 8723   

$$

ILC185-INC051-083-170356-
/O.CON.KIND.FL.W.0310.181217T0100Z-181223T1330Z/
/HAZI3.1.ER.181217T0100Z.181218T1800Z.181223T0130Z.NO/
957 PM CST Sat Dec 15 2018

The Flood Warning continues for
  The White River at Hazleton.
* from Sunday evening to Sunday December 23.
* There have been no observations in the last 24 hours.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...It is forecast to rise above flood stage Sunday evening,
  crest at 19.8 feet Tuesday afternoon, and then fall below flood 
  stage by Saturday December 22.
* At 20.0 feet...Most of the low bottomlands flood. Flooding begins in
  higher bottomlands. High water affects any residents in Pottsville 
  river cabins. Pottsville Road...North C Street on river side of 
  railroad tracks and Catt Street near U. S. Highway 41 are flooded. 
  Water is near or starting on Giro Road in the vicinity of submerged
  Pottsville Road. Oil stripped fields flood. Flood gates must be 
  installed at Hazleton.

&&

LAT...LON 3851 8744 3844 8760 3841 8773 3843 8773
      3852 8755 3854 8744             

$$

ILC047-059-185-193-INC051-083-129-170356-
/O.CON.KIND.FL.W.0311.181217T0600Z-181221T1200Z/
/MCRI2.1.ER.181217T0600Z.181218T1200Z.181221T0000Z.NO/
957 PM CST Sat Dec 15 2018

The Flood Warning continues for
  The Wabash River at Mount Carmel.
* from late Sunday night to Friday morning.
* At  8:45 PM Saturday the stage was 13.1 feet.
* Flood stage is 19.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late Sunday night and continue
  to rise to near 21.3 feet by Tuesday afternoon.  It will fall below
  flood stage by Thursday evening.
* At 21.0 feet...River Road in the Mount Carmel, Illinois area begins 
  to flood.  Lowland flooding in progress.  A few local river roads 
  are closed by high water.  

&&

LAT...LON 3846 8765 3828 8781 3822 8794 3822 8800
      3827 8800 3847 8777             

$$
057 
WGUS83 KIND 161949
FLSIND
Flood Statement
National Weather Service Indianapolis IN
248 PM EST Sun Dec 16 2018

...The Flood Warning is no longer in effect for portions of the
following waterways in Indiana...

  Youngs Creek...


.Youngs Creek at Amity has fallen below flood stage.


Precautionary/Preparedness Actions...

Be alert to flood debris on previously flooded roads. Keep children 
away from flooded areas. Recreational and agricultural interests 
should remain alert to changing river conditions.

For detailed flood information go to weather.gov/ind on the web and 
click on rivers and lakes.



INC081-162018-
/O.CAN.KIND.FL.W.0312.000000T0000Z-181217T1430Z/
/AMTI3.1.ER.181216T0615Z.181216T0830Z.181216T0937Z.NO/
248 PM EST Sun Dec 16 2018

The Flood Warning is cancelled for
  The Youngs Creek at Amity.
* At  2:15 PM Sunday the stage was 5.5 feet.
* Flood stage is 7.0 feet.
* Fell below flood stage at Sun 04:37 AM.
* Forecast...It will continue to fall.


&&

LAT...LON 3945 8602 3943 8599 3938 8598 3937 8602
      3942 8602 3945 8605             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Dec 15, 9:45 PM EST, 1 hour 9 minutes earlier.

Area forecast discussion, Dec 15, 9:45 PM EST, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
945 PM EST Sat Dec 15 2018

.UPDATE...
The NEAR TERM and AVIATION Sections have been updated below.

&&

.SYNOPSIS...
Issued at 349 PM EST Sat Dec 15 2018

Cloudy, rainy weather will persist into tonight as low pressure
tracks through Kentucky and Tennessee. It will quickly taper off
after midnight though as the low pushes farther east. Dry
conditions will then prevail through the remainder of the short
term period. The next chance for precipitation will then come
early in the extended period when a slow moving system enters
central Indiana on Wednesday night. Precipitation will generally
be in the form of rain, but some snow could mix in at times into
Thursday morning.

&&

.NEAR TERM /Overnight/...
Issued at 945 PM EST Sat Dec 15 2018

Rain continues to wrap back in across the eastern half of the
forecast area this evening with a surface wave over eastern
Kentucky. With a persistent northerly flow advecting in to the
region...temperatures generally ranged from the mid 30s to near 40
as of 0230Z.

The overall forecast is in good shape. The mid evening update will
just add some detail and timing as the rain ends over the next few
hours. The surface wave will shift east overnight as the upper low
tracks into the central Appalachians. Drier air will build in as
the night progresses with the back edge of the rain shifting east
and then out of the forecast area after about 06-07Z. The back
edge of the cloud shield was approaching the Wabash Valley this
evening...and expect some clearing to take place west of I-65
overnight. Across the eastern half of the area though...low clouds
will hold tough for much of the night. Lows will fall mainly into the
lower and middle 30s.

Zone and grid updates out.

&&

.SHORT TERM /Tomorrow through Tuesday/...

Issued at 349 PM EST Sat Dec 15 2018

Partly cloudy skies will linger until midday tomorrow until the
aforementioned low pressure system completely exits the region.
After that though, dry and sunny conditions will be the norm for
the duration of the short term period as a ridge of high pressure
tracks through the central U.S. and Great Lakes Regions. This is a
high confidence forecast. Meanwhile, temperatures through the
period will generally be above normal.

&&

.LONG TERM /Tuesday night through Saturday/...
Issued at 308 PM EST Sat Dec 15 2018

Models in good agreement that an upper ridge will move over the area
Tuesday night which should result in dry weather next Tuesday night
and Wednesday. Then, a slow moving system will in from the west and
close off resulting in drawn out precipitation starting Wednesday
night. The precipitation should be mainly rain, but snow could mix
in from time to time during the late night and early morning hours.

Confidence is good in above normal blend temperatures to start off
in warm air advection regime and then more seasonable weather by
Friday.

&&

.AVIATION /Discussion for 160300Z TAF Update/...
Issued at 945 PM EST Sat Dec 15 2018

IFR ceilings have snuck back into KBMG with lower ceilings at
1000-1500ft just a short distance east of KIND currently. Sped up
return time of lower ceilings at both terminals over the next
several hours. Confidence ins higher in IFR ceilings at KBMG...but
it will be close at KIND.

00Z discussion follows.

Lower ceilings will impact KBMG and KIND overnight with
improvements coming Sunday as high pressure returns.

Upper low centered over eastern Tennessee this evening will track
into the Appalachians overnight. With low pressure across eastern
Kentucky...much of the steadier rain has shifted into the eastern
half of Indiana and will likely linger through the evening before
shifting away to the east.

Bulk of the lower ceilings are east of the terminals currently but
RH progs and model soundings do favor deeper moisture becoming
trapped beneath a shallow inversion as the evening progresses with
ceiling below 2000ft backing into KBMG and KIND for several hours
from this evening into the overnight. Potential is even there for
brief drops to IFR at both sites. Drier air present further west
will keep ceilings VFR at KHUF and KLAF with slow clearing
developing towards daybreak.

The system will lift away from the area Sunday with high pressure
building in. Expect skies to become mostly sunny by late morning
and early afternoon. Northwest winds will back to westerly through
the day at less than 10kts.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SYNOPSIS...TDUD
NEAR TERM...Ryan
SHORT TERM...TDUD
LONG TERM...MK
AVIATION...Ryan
Hazardous weather outlook, Dec 15, 4:17 PM EST, 6 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
417 PM EST Sat Dec 15 2018

INZ021-028>031-035>049-051>057-060>065-067>072-162130-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
Including the cities of Delphi, Flora, Williamsport, West Lebanon,
Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington,
Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers,
Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport,
Rockville, Greencastle, Plainfield, Brownsburg, Danville,
Indianapolis, Greenfield, New Castle, Terre Haute, Brazil,
Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin,
Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington,
Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee,
Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon
417 PM EST Sat Dec 15 2018

This hazardous weather outlook is for central Indiana.

.DAY ONE...Tonight.

Outlook: Patchy fog.

Hazards: Reduced visibilities at times in heavy rain.

Timing: This evening.

Discussion: Rain showers with some patchy fog will be possible into
tonight as a low pressure system tracks through Kentucky.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Outlook: There is a chance for snow on Wednesday Night and again on
Thursday Night and Friday. Significant snowfall is not expected at
this time.

Discussion: Dry weather is expected through the first half of the
work week. Low pressure is expected to arrive across the Ohio Valley
and Great Lakes on Wednesday through Friday...bringing chances for
precipitation.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 15, 7:09 PM ESTAreal Flood AdvisoryINDGreene, Lawrence, Martin, Monroe5 hr
Dec 15, 10:42 PM ESTRiver Flood WarningINDJackson, Lawrence, Washington59 hr
Dec 15, 10:42 PM ESTRiver Flood WarningINDDaviess, Gibson, Knox, Pike4 days
Dec 15, 10:42 PM ESTRiver Flood WarningINDDaviess, Gibson, Knox, Pike5 days
Dec 15, 10:42 PM ESTRiver Flood WarningINDGibson, Knox7 days
Dec 15, 10:42 PM ESTRiver Flood WarningINDGibson, Knox, Posey37 hr

Nearby

River Flood Warnings in Indiana, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.